MAUDE Adverse Event Report: SALTER LABS N/A; NASAL CANNULA (ADULT) SALTER STYLE WITH 7' (2.1 M) SUPPLY TUBE

SALTER LABS N/A; NASAL CANNULA (ADULT) SALTER STYLE WITH 7' (2.1 M) SUPPLY TUBE
Model Number 1600-7-50
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient developed lesions from the device and allergic reactions.
 
Event or Problem Description
When his oxygen was installed, he was provided with glasses which caused him an allergy, with itchy eczema-like lesions at the level of the tubing (under the chin, and in the neck).No change in cosmetic product habits that could explain an allergy.No misuse of the glasses.The patient saw the lesions disappear as soon as she changed her glasses model. .
 
Event or Problem Description
 
Additional Manufacturer Narrative
The patient developed lesions from the device and allergic reactions.There have been 2 similar complaints in the previous 24 months for 1600 series cannula under "skin irritation/reaction".No returned material, no pictures of defect/skin reaction.Complaint cannot be confirmed.Root cause: skin sensitization is a well-known risk and occurs most often when patients are first exposed to cannula or when using the cannula for a prolonged period of time.Cannulas may harden over time and cause irritation, that is why it is recommended to change cannula out every 14 days.Sensitivity to the pressure of the tubing can increase over time and can be mitigated by switching from 1600 to a 16soft style cannula or using products such as ez-wraps.Risk(rma-20017a): r1: patient skin contact with cannula - patient exposed to cannula repeatedly over long-term use - s=7 o=2 rpn=14.Rpn < 25, therefore risk is acceptable.
 
Additional Manufacturer Narrative
The patient developed lesions from the device and allergic reactions.There have been (b)(4) similar complaints in the previous 24 months for 1600 series cannula under "skin irritation/reaction".No returned material, no pictures of defect/skin reaction.Complaint cannot be confirmed.Root cause: skin sensitization is a well-known risk and occurs most often when patients are first exposed to cannula or when using the cannula for a prolonged period of time.Cannulas may harden over time and cause irritation, that is why it is recommended to change cannula out every 14 days.Sensitivity to the pressure of the tubing can increase over time and can be mitigated by switching from 1600 to a 16soft style cannula or using products such as ez-wraps.Risk(rma-20017a): r1: patient skin contact with cannula - patient exposed to cannula repeatedly over long-term use - s=7 o=2 rpn=14.Rpn < 25, therefore risk is acceptable.Udi related data quality updates only.
 
Event or Problem Description
When his oxygen was installed, he was provided with glasses which caused him an allergy, with itchy eczema-like lesions at the level of the tubing (under the chin, and in the neck).No change in cosmetic product habits that could explain an allergy.No misuse of the glasses.The patient saw the lesions disappear as soon as she changed her glasses model.

Brand Name
N/A
Common Device Name
NASAL CANNULA (ADULT) SALTER STYLE WITH 7' (2.1 M) SUPPLY TUBE
Manufacturer (Section D)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer (Section G)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key17978299
Report Number3000219639-2023-00028
Device Sequence Number14066933
Product Code CAT
UDI-Device Identifier10607411100250
UDI-Public(01)10607411100250
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1600-7-50
Device Catalogue Number1600-7-50
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer09/22/2023
09/22/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date11/30/2023
07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown